Group photo
Author:
LARISSA238's Photo LARISSA238 SparkPoints: (88,423)
Fitness Minutes: (90,444)
Posts: 8,959
1/20/16 5:25 P

My SparkPage
Send Private Message
Reply
I was on Lithium and I had some kidney problems. I was drinking and peeing 6 LITERS of water a day. I knew it was my kidneys, so I talked to my doctor about it and they took me off of it. I know I'm not stable without meds... my psych cut my Haldol in half and I started hallucinating again. I just saw her (my psych) today and I'm getting back on my original dose.

I call all this "Medication Roulette"

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.2 
191.7
187.325
182.95
178.575
174.2
DEBTEVELDAHL's Photo DEBTEVELDAHL Posts: 15,272
1/20/16 1:55 P

My SparkPage
Send Private Message
Reply
I so agree with you. My psychiatrist just changed my meds for sleep and for anxiety. It turns out that they interact with my Abilify, Wellbutrin and my blood pressure meds. The two medications that were prescribed - Trazodone and Hydrazine - both interact with all three of my other medications and cause severe dehydration, lower blood pressure, and made my chest hurt and my stomach ache from the severe constipation that were side effects of the interaction. They could have lowered my blood pressure to crucial levels and I felt confusion and had a serious drop in electrolytes, thereby increasing the confusion and discomfort from the low blood pressure and the constipation. It's a good thing that I have not been on them for longer than ten days. As soon as I stopped I felt immediately better and with the consumption of Smart Water it leveled out my electrolyte levels. Today I am feeling much better and the symptoms have largely disappeared. If I had read the side effects from these medications before I started taking them I would have saved myself severe discomfort. I was to the point that I thought I might have to go to the ER for the symptoms. I felt like I might be having a heart attack. I am glad that I stopped the meds and am waiting as I write this for a call from my doctor, so that she can recommend something else which won't interfere with my meds. I applaud you for your message to us all. Drug interaction can seriously damage your health. Thank you for your post! I wish you well. Take care and God bless, Deb

Great works are performed not by strength but by perseverance - Samuel Johnson
Deb
PST - Pacific Standard Time - West Coast
Portland, Or
Co leader of the Dealing with Depression team
ML/WL co leader of the Rowdy Rebels Fall Challenge 2018
Co leader of the Living with Bipolar Disorder


 current weight: 118.6 
145
138.25
131.5
124.75
118
KKKAREN's Photo KKKAREN Posts: 12,754
1/20/16 12:12 P

My SparkPage
Send Private Message
Reply
I have been bipolar for about 35 years. In the beginning I was defiant and quickly threw away all meds against popular belief that I would need them for life. I went along for 20 years without any problem then suddenly went Manic again. I never get depressed only manic so I have often wondered why the bipolar diagnosis. I got back on Lithium among other drugs, got stable again and stayed with the program. I have now been on just Lithium for 10 years and faithfully do my blood work ups. Suddenly, although my lithium levels remain good, my thyroid has failed and my kidneys are failing. These have been attributed to over use of Lithium. I am being weened off now. My thyroid and kidneys, I am told, will not improve but at least not get worse. So my meds are changed from Bipolar meds to meds to correct my bipolar meds. When do we draw the line between keeping our minds sharp or keeping our bodies sharp. I am very confident that my mind will stay sharp without the meds but I am very upset about what the meds have done to my body. Pay attention to side effects!

Edited by: KKKAREN at: 1/20/2016 (12:13)
Karen


Total SparkPoints: 255,623
250,000
262,499
274,999
287,499
299,999
SparkPoints Level 23
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder General Team Discussion Forum Posts

Topics:
Last Post:
12/6/2017 11:06:47 AM
5/1/2018 1:54:46 AM
7/1/2018 3:04:24 PM
10/25/2017 11:17:24 AM
10/4/2018 2:17:29 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x1831x63474484

Review our Community Guidelines